MAUDE Adverse Event Report: CSA MEDICAL, INC. TRUFREEZE; TRUFREEZE CONSOLE

CSA MEDICAL, INC. TRUFREEZE; TRUFREEZE CONSOLE
Model Number CC3-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pleural Effusion (2010)
Date of Event 10/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that following two trufreeze procedures, both patients experienced post procedure discomfort.The patients were both readmitted for additional care.After a ct evaluation was conducted, a right pleural effusion was detected in both patients.The second day following both procedures, the patients were discharged to go home with no lasting effects reported.Medication was administered to both patients following discharge.It is unknown what type of medication was administered.
 
Additional Manufacturer Narrative
The active venting sprays subject of the reported events were discarded by the user facility and not available for evaluation.The log files for the trufreeze console system were reviewed and no issues were noted with the function or operation.The instructions for use states, "do not use the product if the device does not function properly or there is evidence of damage (e.G.Kinks, bends or damaged packaging).Save the device and packaging and contact your local steris endoscopy product specialist." the ifu further states, " the physician should carefully consider patient eligibility for cryospray ablation (i.E., cryosurgery and associated gas pressure), including patient presentation, medical history, co-morbidities (e.G., copd, cad), and prolonged use of steroids that may reduce the patient's tissue compliance and tissue strength affecting their ability to tolerate cryospray.Any therapy or procedure compromising the integrity of the tissue, specifically in or adjacent to the targeted ablation area.The physician should use caution when applying cryospray in any organ where stricture or collapse is likely.The physician should use caution when considering cryospray for this high-risk patient situation, specifically regarding the ability to vent or extract gas.Physicians should use caution in any procedure or anatomy where a restriction or obstruction interferes with the adequate venting or nitrogen as, resulting in increased gas pressure.During cryospray, the patient must be monitored for abdominal distention and cryospray must be stopped if the abdomen becomes distended, if using in the esophagus.Liquid nitrogen expands more than 700 times when changing from a liquid to a gaseous state.It is imperative for patient safety that adequate venting is used to remove gas created during cryospray." no additional issues have been reported.
 
Additional Manufacturer Narrative
One of the two devices subject of the reported event was returned to steris endoscopy for evaluation.The returned catheter was evaluated by steris engineering and confirmed there were no visible kinks, breaks or bends in the device that would attribute to the reported issue.Additionally, the catheter sprayed as expected when tested.The reported event could not be duplicated.Steris offered in-service training on the proper use and operation of the trufreeze system console; however, the user facility declined.No additional issues have been reported.

Brand Name
TRUFREEZE
Common Device Name
TRUFREEZE CONSOLE
Manufacturer (Section D)
CSA MEDICAL, INC.
5976 heisley road
mentor OH
Manufacturer (Section G)
CSA MEDICAL, INC.
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4404130648
MDR Report Key20678142
Report Number1528319-2024-00100
Device Sequence Number15546281
Product Code GEH
UDI-Device Identifier00857068006006
UDI-Public(01)00857068006006
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCC3-01
Device Catalogue NumberCC3-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown